California, 2012

Heavy Snow and High Wind in California, February 27 to 28, 2012

February 27 to 28, 2012 · NWS SGX · 5 events in 4 counties and zones

A deep, cold trough, associated with its parent upper-level low in the Pacific Northwest, swung through southern California on the 27th, providing the CWA with widespread moderate to locally heavy rainfall and heavy mountain snow. The dynamics were also such that thunderstorms, some with up to pea-sized hail, were also observed.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGX wrote it up.

A deep, cold trough, associated with its parent upper-level low in the Pacific Northwest, swung through southern California on the 27th, providing the CWA with widespread moderate to locally heavy rainfall and heavy mountain snow. The dynamics were also such that thunderstorms, some with up to pea-sized hail, were also observed. The trajectory of this storm system brought the brunt of the storm through San Diego county providing areas below the snow level and west of the mountains with one-third of an inch to slightly over one inch of rain. Some minor flooding was observed in San Diego County. Orange County and the Inland Empire received less rain, coming in with amounts up to three-quarters of an inch. The snow level was very low with this cold storm, dropping to between 2000 and 2500 feet late in the day. From this level to around 3000 feet had a trace to 3 inches, 3 to 10 inches up to around 7000 feet and up to 14 inches above 7000 feet. Several vehicles slid off the roads in the San Diego County Mountains as well, though no serious injuries were reported. On the lower end of elevation, snow fell as low as 1800 feet in Ramona, however the inch of snow melted later that night. Strong, gusty winds also accompanied this system, most notably in the San Diego County Mountains and the Coachella Valley. San Diego Gas and Electric reported major impacts with this system, including rime ice accumulations on power lines and structures up to a few inches thick.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Feb 27, 1:20 PM PST, 1 hour 40 minutes earlier.

Area forecast discussion, Feb 27, 1:20 PM PST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
120 PM PST MON FEB 27 2012

.SYNOPSIS...
A COLD STORM SYSTEM WILL MOVE OVER SOUTHWEST CALIFORNIA TONIGHT.
SHOWERS WILL INCREASE AHEAD OF THE SYSTEM TODAY AND WINDS WILL
BECOME STRONG AND GUSTY IN THE MOUNTAINS AND DESERTS. SNOW LEVELS
WILL LOWER TO 2500 FEET OVERNIGHT WITH HEAVY SNOWFALL AND WINTER
STORM CONDITIONS EXPECTED IN THE MOUNTAINS. ISOLATED THUNDERSTORMS
WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE WEATHER WILL
IMPROVE ON TUESDAY AS THE STORM MOVES EAST. GENERALLY FAIR AND DRY
FOR THE BALANCE OF THE WEEK...EXCEPT FOR A SMALL CHANCE OF SOME
LIGHT...MARINE LAYER PRECIPITATION WEDNESDAY NIGHT INTO THURSDAY
MORNING. WARMER BY THE END OF THE WEEK AS HIGH PRESSURE REBUILDS
ALOFT.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

&&

EARLY THIS AFTERNOON BROKEN CLOUDS WERE LETTING SOME SUN FILTER
THROUGH WEST OF THE MOUNTAINS AND OVER THE DESERTS WHILE ON THE
COASTAL SLOPES...CLOUDS WAND LIGHT SNOW WAS FALLING. RADAR WAS
SHOWING RAPIDLY INCREASING SHOWERS WEST OF THE MTNS AND OFFSHORE.
SEVERAL REPORTS OF SMALL HAIL HAVE BEEN RECEIVED THROUGH 1 PM PST.
SFC PRESSURE GRADIENTS WERE RUNNING 9 MBS TO SOUTHERN NV...AND 3-6
MBS TO THE LOWER DESERTS. WINDS WERE GUSTING INTO THE 30-40 MPH
RANGE THROUGH SOME MOUNTAIN AND DESERT AREAS.

AT 1 PM PST...SATELLITE IMAGERY SHOWED A STRONG PUSH OF COLD AIR
SOUTH OFF THE CA COAST. ALONG THE LEADING EDGE...AN AREA OF
ENHANCED...THICKER CLOUDS STRETCHED FROM THE LA BASIN...SOUTH
THROUGH THE CA BIGHT. RADAR ECHOES OFFSHORE WERE INCREASING. EXPECT
THIS WILL MAINTAIN OR INCREASE IN INTENSITY FOR THE REMAINDER OF THE
AFTERNOON AS IT MOVES ONSHORE. NO T-STMS HAVE BEEN INDICATED BY
LIGHTNING DETECTING YET OVER THE CWA...BUT CHANCES WILL BE
INCREASING THROUGH THE AFTERNOON.

MODELS ARE IN AGREEMENT THAT THE DIGGING TROUGH OFFSHORE WILL SWING
SE WITH A NEGATIVE TILT THROUGH SOCAL BY EVENING AND THEN HEAD EAST
ON TUE. SATELLITE ESTIMATES INDICATE MAX PWS OF 0.5-0.6 INCH SO NOT
A TERRIBLY MOIST SYSTEM...BUT VERY COLD AIR ALOFT AND GOOD DYNAMICS
ON THE NORTH SIDE OF A CYCLONICALLY CURVED JET...SHOULD SET THE
STAGE FOR WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS AS IT MOVES
ONSHORE LATER TODAY THROUGH THIS EVENING. SNOW LEVELS WILL BE QUITE
LOW...SO ALL MOUNTAIN AREAS SHOULD SEE ACCUMULATING SNOW. THE
COMBINATION OF FALLING SNOW....GUSTY WINDS...AND COLD WILL MAKE FOR
WINTER STORM CONDITIONS ABOVE 3500 FEET.

LATEST MODEL GUIDANCE SHOWS WINDS WITH THIS EVENT WILL BE BELOW
LEVELS INITIALLY THOUGHT. EVEN THOUGH IT WILL BE WINDY...THERE DOES
NOT APPEAR TO BE SUPPORT FOR WIDESPREAD HIGH WIND GUSTS...EXCEPT
PERHAPS VERY LOCALIZED ON SOME DESERT SLOPES IN RIVERSIDE AND SAN
DIEGO COUNTIES. WITH THAT IN MIND...THE HIGH WIND WARNING HAS BEEN
DOWNSCALED TO A WIND ADVISORY THROUGH TONIGHT. SOME OF THE STRONGEST
WIND GUSTS TO 50 MPH MAY OCCUR LATE TONIGHT IN THE DESERTS...SO THE
ADVISORY WILL GO THROUGH THE NIGHT.

SHOWERS WILL BE TAPERING OFF DURING THE NIGHT...BUT WILL LIKELY
PERSIST IN SAN DIEGO COUNTY INTO TUE MORNING. SNOW WILL LIKELY
CONTINUE TO ACCUMULATE ON THE COASTAL SLOPES AS WELL AS STRONG...
MOIST...UPSLOPE FLOW CONTINUES. LOCAL 12Z WRF AMOUNTS ARE LIKELY
OVERDONE BASED ON TPW ESTIMATES AND THE SPEED OF THIS SYSTEM...SO
QPF AMOUNTS ARE LOWER. BUT EVEN WITH ESTIMATES LOWERED...SOME SPOTS
IN THE SAN DIEGO MOUNTAINS COULD SEE BTWN ONE AND ONE AND ONE-HALF
FEET OF NEW SNOW BY LATE TUE MORNING. SOME SNOW IS POSSIBLE IN THE
HIGH DESERTS AS WELL...MAINLY DUE TO POSSIBLE CONVECTION...BUT
CONFIDENCE LOW WITH REGARD TO ACCUMULATIONS. FOR NOW WIDESPREAD
AMOUNTS OF ONE INCH OR LESS ARE EXPECTED.

SOME LINGERING PRECIP OVER SAN DIEGO COUNTY ON TUE MORNING SHOULD
END...LEAVING A PARTLY CLOUDY AND COOL AFTERNOON. AS THE STORM MOVES
FARTHER EAST...HEIGHTS/THICKNESS ONLY RECOVER MODESTLY BEFORE
ANOTHER TROUGH DIGS SE THROUGH THE PACNW AND THE GREAT BASIN. THIS
KEEPS US IN A COOL ONSHORE FLOW PATTERN THROUGH THU...AND THERE IS A
CHANCE OF SOME LIGHT RAIN SHOWERS OR DRIZZLE AS THE MARINE LAYER
DEEPENS AGAIN WED NIGHT. BY THE END OF THE WEEK...SURFACE HIGH
PRESSURE STRENGTHENS OVER THE GREAT BASIN AND WINDS TURN OFFSHORE
BRINGING MOSTLY CLEAR SKIES AND WARMER DAYS.

&&

.AVIATION...
272100...MULTIPLE SCT-BKN CLOUD LAYERS BETWEEN 2500-3500 FT MSL WILL
CONTINUE IN THE COASTAL BASIN ALONG WITH VARIABLE HIGH CLOUDS AROUND
FL150. SCT LIGHT SHOWERS WILL BECOME WIDESPREAD AFTER 22Z WITH THE
MAIN FRONT THIS AFTERNOON...LOCALLY LOWER CIGS 1500-2000 FT MSL AND
3-5 SM VIS. FROM THEN UNTIL AROUND 03Z THIS AFTERNOON THERE WILL
ALSO BE A CHANCE FOR THUNDERSTORMS. HIGHER TERRAIN WILL REMAIN
OBSCURED IN LOW CLOUDS AND SHOWERS TODAY AND TONIGHT. WEST WINDS 20
TO 35 KT ARE EXPECTED THIS AFTERNOON AND EVENING...PRODUCING STRONG
UDDFS DOWN WIND OF THE MTS. THE WINDS ALONG WITH A POSSIBLE TSTORM
MAY PROMPT AN AIRPORT WEATHER WARNING FOR KSAN THIS AFTERNOON AND
EVENING. SHOWERS AND WINDS WILL DIMINISH OVERNIGHT AND END TUESDAY
MORNING...SKIES CLEARING BY AFTERNOON.

&&

.MARINE...
STRONG AND GUSTY WESTERLY WINDS ARE ON THE RISE AS A COLD FRONT
ENTERS THE COASTAL WATERS. STRONGEST WINDS COULD APPROACH GALE FORCE
THIS AFTERNOON THROUGH EVENING. THUNDERSTORMS WILL BE LIKELY THIS
AFTERNOON AND EVENING AS WELL AS A CHANCE FOR WATERSPOUTS. A
NORTHWEST SWELL WILL PEAK AROUND 9 FT IN THE OUTER WATERS SOUTH OF
SAN CLEMENTE ISLAND THIS EVENING THRU EARLY TUESDAY. THE WINDS AND
COMBINED SEAS WILL KEEP A SMALL CRAFT ADVISORY GOING UNTIL EARLY
TUESDAY MORNING. THE SHORT PERIOD OF THIS SWELL WILL PREVENT VERY
HIGH SURF AT THE BEACHES ALTHOUGH STRONG RIP CURRENTS ARE EXPECTED
THROUGH TUESDAY. A LONGER PERIOD SWELL IS EXPECTED TO GENERATE
LARGER SURF BY THURSDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

     WINTER STORM WARNING UNTIL 3 AM PST TUESDAY ABOVE 3000 FEET
     FOR THE RIVERSIDE COUNTY MOUNTAINS...SAN DIEGO COUNTY
     MOUNTAINS.

     WIND ADVISORY UNTIL 4 AM PST TUESDAY FOR THE APPLE AND LUCERNE
     VALLEYS...COACHELLA VALLEY...SAN DIEGO COUNTY DESERTS.

     WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR THE ORANGE
     COUNTY COASTAL AREAS...SAN BERNARDINO AND RIVERSIDE COUNTY
     VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL
     AREAS...SAN DIEGO COUNTY VALLEYS...SANTA ANA MOUNTAINS AND
     FOOTHILLS.

     WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING ABOVE 3000
     FEET FOR THE SAN BERNARDINO COUNTY MOUNTAINS.

     WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING ABOVE 3500
     FEET FOR THE SANTA ANA MOUNTAINS AND FOOTHILLS.

PZ...SMALL CRAFT ADVISORY UNTIL 4 AM PST TUESDAY FOR THE COASTAL
     WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
     30 NM...WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
     EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

&&

PUBLIC...JAD
AVIATION/MARINE...TS
Hazardous weather outlook, Feb 27, 12:40 PM PST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
1240 PM PST MON FEB 27 2012

PZZ750-775-280200-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
1240 PM PST MON FEB 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL WATERS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT
MARINERS ARE LIKELY TO ENCOUNTER STEEP COMBINED SEAS OF 10 FEET OR
MORE...FREQUENT WIND GUSTS OVER 25 KT...AND ISOLATED THUNDERSTORMS
WITH HAIL. WATERSPOUTS ARE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS REQUESTED.

CAZ055-280200-
SAN BERNARDINO COUNTY MOUNTAINS-
1240 PM PST MON FEB 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS OF SAN
BERNARDINO COUNTY.

.DAY ONE...TODAY AND TONIGHT
HEAVY SNOW AND BLOWING SNOW DEVELOPING THIS AFTERNOON THROUGH
TONIGHT. RESIDENTS...MOTORISTS...AND OTHERS WORKING OUTDOORS ARE
LIKELY TO ENCOUNTER HEAVY SNOW...NEAR ZERO VISIBILITY...AND DAMAGING
WINDS TODAY AND TONIGHT. THUNDERSTORMS WITH HAIL ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS REQUESTED.

CAZ060-062-280200-
APPLE AND LUCERNE VALLEYS-SAN DIEGO COUNTY DESERTS-
1240 PM PST MON FEB 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGH DESERTS OF SOUTHWEST
SAN BERNARDINO COUNTY AND THE ANZA BORREGO DESERT.

.DAY ONE...TODAY AND TONIGHT
STRONG AND GUSTY WINDS TO 50 MPH ARE EXPECTED THROUGH TONIGHT.
SNOWFALL AMOUNTS OF ONE INCH ARE EXPECTED IN THE HIGH DESERT.
ON THE FOOTHILLS ONE TO THREE INCHES OF SNOW IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS REQUESTED.

CAZ061-280200-
COACHELLA VALLEY-
1240 PM PST MON FEB 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COACHELLA VALLEY PORTION OF
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT
STRONG AND GUSTY WINDS TO 50 MPH THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS REQUESTED.

CAZ042-043-050-057-280200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
1240 PM PST MON FEB 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ORANGE COUNTY AND THE COAST
AND VALLEYS OF SAN DIEGO COUNTY IN EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT
STRONG WINDS WITH GUSTS 45 TO 50 MPH...THUNDERSTORMS WITH HAIL
ACCUMULATING AT COASTAL AND VALLEY LOCATIONS...SNOW LEVEL LOWERING
TO 2500 FEET...WITH HEAVY SNOW ABOVE 3500 FEET IN THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS REQUESTED.

CAZ056-058-280200-
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
1240 PM PST MON FEB 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MOUNTAINS OF
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT
HEAVY SNOW AND BLOWING SNOW DEVELOPNIG THIS AFTERNOON AND CONTINUING
OVERNIGHT. RESIDENTS...COMMUTERS...AND OTHERS WORKING OUTDOORS ARE
LIKELY TO ENCOUNTER PERIODS OF HEAVY SNOW AND NEAR ZERO
VISIBILITY...LOW WIND CHILL TEMPERATURES...AND STRONG WIND GUSTS TO
55 MPH ARE POSSIBLE. THUNDERSTORMS WITH HAIL ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS REQUESTED.

CAZ048-280200-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
1240 PM PST MON FEB 27 2012

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE INLAND EMPIRE PORTION OF
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT
STRONG AND GUSTY WINDS...ISOLATED THUNDERSTORMS WITH HAIL. SNOW
LEVEL LOWERING TO 2500 FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS REQUESTED.

JAD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 heavy snow, 1 heavy rain, 1 high wind. Local standard time, as filed.

Heavy Snow, Riverside County Mountains

When
February 27, 3:00 PM PST to February 28, 11:00 PM PST
Where
Riverside County Mountains forecast zone
Reported by
Trained Spotter
Coordinates
33.744, -115.994 (the zone’s center; the record gives no point)

A spotter 5 miles southwest of San Jacinto Peak reported storm total snowfall of 9.5 inches with a water equivalent of 1.33 inches. Idyllwild/Pine Cove reported 14 inches of snow at 5400 feet, which is their heaviest snow for the season.

Heavy Snow, San Bernardino County Mountains

When
February 27, 3:00 PM PST to 11:00 PM PST
Where
San Bernardino County Mountains forecast zone
Reported by
Trained Spotter
Coordinates
34.841, -116.178 (the zone’s center; the record gives no point)

Onyx Summit and Snow Summit between 8000 and 8500 feet near Big Bear received between 11 and 14 inches of storm-total snow.|Heavy snow of 4 to 8 inches in 6 hours led to CHP escorts on I-5 through the Cajon Pass (snow level 3000 feet).

Heavy Snow, San Diego County Mountains

When
February 27, 4:00 PM PST to 11:00 PM PST
Where
San Diego County Mountains forecast zone
Reported by
Trained Spotter
Coordinates
33.028, -116.770 (the zone’s center; the record gives no point)

A spotter on Mt. Laguna reported storm-total snowfall of 11 inches. Spotters at Palomar Mountain and Pine Valley each reported 7 inches.|Julian schools were closed, tree damage from heavy, wet snow, and the I-8 mountain pass saw issues with 2 to 4 inches of snowfall. Widespread chain control was mandated.

Heavy Rain, San Diego

When
February 27, 8:00 PM PST to February 28, 5:00 AM PST
Where
San Diego County, 7.24 mi ENE of Banner
Reported by
Department of Highways
Coordinates
33.120, -116.440

Heavy rain caused mud to cover Highway 78, 2 miles east of Scissors Crossing.

High Wind, San Diego County Mountains

When
February 27, 10:00 PM PST to February 28, 4:00 AM PST
Where
San Diego County Mountains forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
33.028, -116.770 (the zone’s center; the record gives no point)

A mesonet station 5 miles ESE of Cuyamaca Peak measured a wind gust of 64 mph around 2250 PST on the 27th and a gust of 58 mph around 0330 PST on the 28th.|Another mesonet station 5 miles SW of Dulzura measured a wind gust of 60 mph around 2314 PST on the 27th.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2012Every state in 2012This day in weather historyWarnings in California, February 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 364168, 364169, 364170, 364171, 364172.